Listen Live
HomeNewsNipissing West OPP issue opioid warning after six possible overdoses in their...

Nipissing West OPP issue opioid warning after six possible overdoses in their area in past week

- Advertisement -

There’s a warning from Nipissing West OPP after officers responded to six calls of possible overdoses in the past week.

The condition of the victims is not known and police have not said where the overdose incidents took place.

Investigators have not identified the type of drugs involved in the cases.

However, they say powerful opioids are not limited to larger cities adding the drugs have infiltrated every part of the province.

- Advertisement -

Police say the opioids are being added to other drugs like marijuana and there’s no way of telling if the drugs you are buying have been laced with something like fentanyl or carfentanil.

Police say opioids like carfentanil and fentanyl can’t be seen or smelled if they have been added to another drug.

Fentanyl is 40 times more powerful than heroin while carfentanil is 100 times more potent than fentanyl.

Police say carfentanil is so powerful that an amount as small as a grain of sand is enough to kill a person.

They add not only does a user put himself or herself at risk when using these powerful opioids, but people around them are also at risk.

OPP asks that people call 911 if they suspect someone has overdosed on drugs.

They also strongly recommend having a Naloxone kit nearby which is a drug reversing agent that may help save lives.

The kits are free from the North Bay Parry Sound District Health Unit in addition to participating pharmacies and no prescription is needed.

- Advertisement -
- Advertisment -
- Advertisment -
- Advertisment -

Continue Reading